Alert archive / Connecticut / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 11, NWS New York, NY

June 11, 2001Naugatuck Valley Planning Region, Connecticut

NWS New York, NY issued this severe thunderstorm warning at Jun 11, 2001, 8:30 PM EDT for Naugatuck Valley Planning Region, Connecticut. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 2001, 8:30 PM EDT (00:30 UTC)
Expired
Jun 11, 2001, 9:15 PM EDT
In force
45 min
Issued by
NWS New York, NY
Area
Whole counties

County Naugatuck Valley Planning Region, CT

The radar

The Brookhaven radar (KOKX), 75 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 0.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2001-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 703 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2001-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
703 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1131 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.3
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KOKX 120030
SVROKX
CTC009-120115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
830 PM EDT MON JUN 11 2001

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT

* UNTIL 915 PM EDT

* AT 822 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER SOUTHBURY...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NAUGATUCK...6 MILES SOUTH OF WATERBURY AT 840 PM EDT
  WALLINGFORD AT 900 PM EDT
  7 MILES SOUTH OF MERIDEN AT 905 PM EDT

$$

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN UPTON NY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST= NEW YORK.

LAT...LON 4159 7324 4141 7328 4142 7276 4158 7277

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:30 PM EDT, 6 hours earlier.

Area forecast discussion, Jun 11, 2:30 PM EDT, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
230 PM EDT MON JUN 11 2001

DISC: WEAK LOW PRESS MOVG THRU NRN NEW YORL ST. THE LOW SHD TRACK E
INTO NEW ENG BY TNGT. SHWRS AND TSTMS WILL MOV THRU UNTIL ARND
MIDNGT. ETA/NGM SHOW ABOUT THE SAME WITH REGARD TO TIMMING AND
STRENGTH OF THE TSTM MOVMENT. LATEST MSAS SFC PLOTS SHOWS THE MAIN
AREA OF INSTABLIILTY IS MOVG INTO CNTRL NY/PA THERE IS ALSO ANOTHER
SHSOT OVER NRN VA. ALL OF THIS SHD MOV INTO OUR RGN. THE MAIN
THREAT WILL BE UNTIL ARND MIDNIGHT FOR MOST ZNS. A BIT LONGER OVER
ERN LI AND CT. MOST OF THE ACTION SHD STILL BE TO OUR N...BUT WITH
THE SLGT RISK OVR US WILL AGAIN MENTION THAT WE CUD SEE SOEM HVY
RAIN...STRNG WIND AND THE LTGNG FACTOR. BUFKIT SHOWS WINDS REACHING
ARND 40KT AT THE 2-3K LVL. WITH ANY TYPE OF EITHER HVY SHWRS/TSTMS
THERE CUD BE SOME WINDS GUSTS.

MODELS HAVE ALL THE ACTION GOING THROUGH US BY 06Z OR SO. THEN A WK
HI PRES WILL BEGIN TO BUILD IN. NGM DOES WANT TO BRING A TOUCH OF
PCPN WITH A VRY WK SHOT OF OMEGA...FOR NOW AM GOING WITH THE ETA AND
WILL KP IT DRY FOR THE NXT COUPLE OF DAYS. UPR RIDGE DOES STRT TO
DVLP AS THE TROF..S/W MOVS TO OUR E. WE AGAIN WILL GET INTO A SW
FLOW AND TEMPS WILL RISE INTO THE MID AND UPR 80S ALONG WITH DEW
POINTS IN THE MID TO UPR 60S. SUMMER HAS COME TO THE E CST.

FCSTID = 17
EWR   67  85  65  87 /  30   0   0   0
MGJ   60  81  63  87 /  30   0   0   0
DXR   60  81  63  87 /  30   0   0   0
NYC   66  82  68  86 /  30   0   0   0
ISP   64  80  66  83 /  30   0   0   0
GON   63  76  64  78 /  40   0   0   0

.OKX...
CT...NONE.
NJ...NONE.
NY...NONE.
MARINE...NONE.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 10:30 PM EDTSevere Thunderstorm WarningOKXLower Connecticut River Valley Planning Region45 min
Jun 11, 11:06 PM EDTSevere Thunderstorm WarningOKXLower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region39 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.